MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA20 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA20 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX427T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 11/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (part # fx427t) was implanted during a procedure performed on an unknown date.According to the complainant, the shunt system was believed to be operating in under-drainage and was non-adjustable.The patient underwent a revision procedure.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.(b)(6).Gender: male.
 
Additional Manufacturer Narrative
Investigation: visual inspection: the following observation was made during the visual inspection: -scratches on the housing of the progav 2.0.Permeability test: the test showed that the progav 2.0 shunt system is permeable.Computer control test: the computer controlled test showed the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal position, to be 1.2 cmh2o.This is within the specified tolerance of 3 cmh2o [± 3] cmh2o additionally, the shuntassistant was tested according to standard procedure in the vertical position.The results indicated that at a reference flow of 20 ml/h in the vertical position, the shuntassistant had a pressure of 12.61 cmh2o.This is not within the specified tolerance of 20 cmh2o [-2/+4] cmh2o.Adjustability test: the progav 2.0 was found to be non-adjustable within the specified range.The shuntassistant is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: the brake function of the progav 2.0 operate as expected.Due to the non-adjustability of the valve, an investigation of the braking force was not possible.Internal inspection of product: in order to verify whether the investigated shunt system was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valves are finally opened with a special tool.After dismantling of the valves, deposits were found in both valves.Results: based on our investigation results, we have determined that there was an accelerated outflow in the shuntassistant at the time of our investigation.Detected deposits were the cause of the accelerated outflow endogenous substances in the csf can temporarily impair the function of the valve and is described as concomitant symptoms in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.

Brand Name
PROGAV 2.0 SYS W/SA20 A.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key16029215
Report Number3004721439-2022-00411
Device Sequence Number5476866
Product Code JXG
UDI-Device Identifier04041906136970
UDI-Public4041906136970
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2023
Device Model NumberFX427T
Device Catalogue NumberFX427T
Device Lot Number20037246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2022
Supplement Date Received by Manufacturer12/20/2022
Initial Report FDA Received Date12/21/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexMale
Patient Weight45 KG